Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 3, 2000, 2:43 PM CDT for Beadle County, South Dakota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2000, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 3, 2000, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:55 PM CDT | Hail 0.75 | Huron Arpt, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WUUS53 KFSD 031945 SVRFSD SDC005-032015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 315 PM CDT * AT 243 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 4 MILES NORTHEAST OF VIRGIL...OR ABOUT 8 MILES WEST OF HURON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HURON AND VIRGIL AROUND 250 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:10 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 3, 10:10 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CDT SAT JUN 3 2000 GOING FORECAST LOOKS REASONABLE. AREA OF SHOWERS AND THUNDERSTORMS SLIDING NORTH OF CWA THIS MORNING...BUT TRAILING BAND ACROSS SOUTH CENTRAL SD SHOULD MOVE INTO WESTERN PORTION OF CWA THIS AFTERNOON AND CURRENT POPS REFLECT THIS POSSIBILITY. E-W WRMFNT EXPECTED TO SET UP ACRS CWA BY LATE AFTRN INCREASING CHANCE FOR THUNDERSTORMS THIS EVENING. AGREE WITH LATEST DAY ONE SPC SLGHT RISK AREA. SIGNIFICANT SHORTWAVE CROSSING AREA OVERNIGHT. NO UPDATES AT THIS TIME. .FSD...NONE HARMON
In the hours before
Special weather statement, Jun 3, 11:11 AM CDT, 3 hours 32 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1111 AM CDT SAT JUN 3 2000 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A TROUGH OF LOW PRESSURE FORMING OVER WESTERN SOUTH DAKOTA WILL MOVE EAST ACROSS EASTERN SOUTH DAKOTA THIS EVENING AND THEN MOVE INTO IOWA BY SUNDAY MORNING. A STRONG UPPER LEVEL DISTURBANCE WILL ACCOMPANY THIS WEATHER FEATURE...PRODUCING A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. NORTHWEST IOWA WILL SEE AN INCREASED RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING. SDZ038-050-052-053-057>060-063>065-068-040500- AURORA-BEADLE-BON HOMME-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY- HANSON-HUTCHINSON-JERAULD-SANBORN- INCLUDING THE CITIES OF...CHAMBERLAIN...HURON...MITCHELL 1111 AM CDT SAT JUN 3 2000 * FORECAST THROUGH MIDNIGHT: SCATTERED AFTERNOON THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP THIS EVENING AND SOME OF THESE STORMS COULD BE SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM. SDZ039-054-055-061-062-066-067-069>071-IAZ001-012-040500- CLAY-KINGSBURY-LAKE-LINCOLN-MC COOK-MINER-MINNEHAHA-TURNER-UNION- YANKTON-LYON IA-SIOUX- INCLUDING THE CITIES OF...SIOUX FALLS...YANKTON...ROCK RAPIDS... SIOUX CENTER 1111 AM CDT SAT JUN 3 2000 * FORECAST THROUGH MIDNIGHT: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND SOME OF THESE COULD BE SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM. IAZ013-014-020>022-031-032-NEZ013-014-040500- BUENA VISTA-CHEROKEE-CLAY IA-IDA-OBRIEN-PLYMOUTH-WOODBURY-DAKOTA- DIXON- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...SPENCER...STORM LAKE 1111 AM CDT SAT JUN 3 2000 * FORECAST THROUGH MIDNIGHT: THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING...AND SOME OF THESE STORMS COULD BE SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM. SDZ040-056-MNZ071-072-080-081-089-090-097-098-IAZ002-003-040500- BROOKINGS-MOODY-COTTONWOOD-JACKSON-LINCOLN MN-LYON MN-MURRAY-NOBLES- PIPESTONE-ROCK-DICKINSON-OSCEOLA- INCLUDING THE CITIES OF...BROOKINGS...LUVERNE...PIPESTONE...SLAYTON... WORTHINGTON...SPIRIT LAKE 1111 AM CDT SAT JUN 3 2000 * FORECAST THROUGH MIDNIGHT: SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE LATE THIS AFTERNOON AND EVENING...BUT THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. HARMON
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:38 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 37 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.